Hairstyles, Hair Care & Fashion

Birth Control Pills & Hair Loss

Q: Did you ever hear about birth control pills causing hair loss? I'm on a new type of birth control pills since a few weeks and now I'm noticing abnormal hair loss.
A: Okay. I have heard of some women experiencing changes in their hair, including hair loss while on birth control pills. Since birth control pills are hormone-based treatments they logically can have an effect on the body apart from simply preventing pregnancy (the hormones in the body all do double duty in myriad ways).
However, this IS one of those areas that falls clearly under the heading of "medical" consideration, so apart from commenting that I have heard of the problem you describe, my only advice to you is to talk to your doctor as soon as you can about this particular occurrence. He or she will need to discuss with you the options you have, and in fact, verify that the problem is directly caused by the birth control, and not by a combination of other factors in conjunction with the birth control change.
Related posts:
Hair loss
Pregnancy pill and faster hair growth
Changes in the hair brought about by hormonal changes